Alert archive / Tennessee / River Flood Advisories in 2021
River Flood Advisory 93, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at May 3, 2021, 6:10 PM CDT for Perry County, Tennessee. It was in force for 15 hr.
The area
The outline as issued.
The facts
- Issued
- May 3, 2021, 6:10 PM CDT (23:10 UTC)
- Expired
- May 4, 2021, 9:32 AM CDT
- In force
- 15 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Perry County, TN
The radar
The Ft Campbell radar (KHPX), 111 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Buffalo River near Lobelville (LBVT1). The gauge peaked at 15.18 ft at May 4, 2021, 11:00 PM CDT.
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 18 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03604400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
821
WGUS84 KOHX 032310
FLSOHX
Flood Advisory
National Weather Service Nashville TN
610 PM CDT Mon May 3 2021
...The National Weather Service in Nashville has issued a Flood
Advisory for the following rivers in Tennessee...
Buffalo River Near Lobelville affecting Perry County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
TNC135-041800-
/O.NEW.KOHX.FL.Y.0093.210503T2310Z-000000T0000Z/
/LBVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
610 PM CDT Mon May 3 2021
The National Weather Service in Nashville has issued a
* Flood Advisory for
the Buffalo River Near Lobelville.
* From this evening until further notice.
* At 5:30 PM CDT Monday the stage was 12.9 feet and rising.
* Action stage is 10.0 feet.
* Flood stage is 14.0 feet.
* Forecast...The river is expected to rise above flood stage late
this evening to a crest of 15.5 feet early Wednesday morning. It
will then fall below flood stage late Wednesday evening.
* Impact...At 14.0 feet, Gilmer Bridge Rd and Russell Creek Rd begin
to flood. Leeper Bottom and Qualls Bend Rd become flooded as well.
Water approaches portions of Highway 438 south of Lobelville near
Beardstown.
* Impact...At 16.0 feet, Flood waters cover Route 438 south of
Lobelville near Beardstown and it may be impassable. Extensive
agricultural land along the river is flooded as well.
&&
LAT...LON 3600 8789 3600 8783 3579 8774 3565 8778
3565 8785 3579 8782
$$
101 follow-up statement
472
WGUS84 KOHX 041432
FLSOHX
Flood Advisory
National Weather Service Nashville TN
932 AM CDT Tue May 4 2021
...The Flood Advisory is replaced with a River Flood Warning for the
following rivers in Tennessee...
Buffalo River Near Lobelville affecting Perry County.
TNC135-041545-
/O.CAN.KOHX.FL.Y.0093.000000T0000Z-210504T1432Z/
/LBVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
932 AM CDT Tue May 4 2021
...The Flood Advisory for the Buffalo River Near Lobelville has been
replaced...
The Flood Advisory is replaced by a river flood warning for
the Buffalo River Near Lobelville.
* At 8:30 AM CDT Tuesday the stage was 13.6 feet and rising.
* Flood stage is 14.0 feet.
* Forecast...The river is expected to rise above flood stage late
this morning and continue rising to 16.5 feet just after midnight
tonight. Additional rises are possible thereafter.
&&
LAT...LON 3600 8789 3600 8783 3579 8774 3565 8778
3565 8785 3579 8782
$$
07What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at May 3, 2:31 PM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, May 3, 2:31 PM CDT, 3 hours 39 minutes before
Area Forecast Discussion National Weather Service Nashville TN 231 PM CDT Mon May 3 2021 .DISCUSSION... Complex system in place, with mid-state getting several rounds of showers/storms through Tue evening. Widespread development this morning was largely associated a passing warm front and an upper wave. This warm front now well up in the OH valley and the upper wave has pushed off to the east, thus we are seeing a brief lull. Low-level jet dynamics have dropped off a bit but now being in the warm sector, we will see our instability climb with breaks in the clouds and dewpoints in the low/mid 60s. Later this afternoon CAPE values expected to be 2000+ and shear will be pretty good as well. And these type parameters will remain well into Tues before finally dropping off a good bit late in the day. Tight SFC low and decent upper trough currently over the plains will make its way slowly east, finally dragging a cold front across the area Tues night. In the meantime, threat of severe storms will continue, especially into Tues afternoon. Our next rounds of showers/storms may occur as early as this evening. Activity will increase late this afternoon to our northwest, and those storms may ride down into the mid-state after sunset and move across though the late evening. The next bigger round of showers/storms is likely to start toward dawn around the TN river, then move east throughout the morning. SFC low at this point already working into the MS river valley. With our severe parameters remaining quite elevated, both of these rounds likely to see at minimum isolated strong/severe storms, with damaging wind/hail main threats. Even following these, Tues afternoon we may see yet another episode of storms as the cold front get set to push through. However late in the day severe parameters not quite as favorable. LLJet structure is weaker and instability less, but isolated severe still seeming in the picture, maybe into the early evening. Finally late Tues night, the frontal boundary and upper wave pass and we will get a break from these waves of rain and storms into next weekend when the next decent system is set to affect us. We will even see a brief cool down into mid-week. && .AVIATION... 18Z TAF DISCUSSION. MVFR to VFR is being restored across the terminals for this afternoon. RA is ending with only an isolated TS possible thru 00z. Developing TS are possible after 02z-03z and may continue intermittently thru the TAF period. MVFR to IFR can be expected as storms pass near the sites. Otherwise, WSW winds will again become SSW this evening. CKV/BNA/MQY may continue gusting to 15-20 kts. && .PRELIMINARY POINT TEMPS/POPS... Nashville 67 80 55 69 47 / 70 80 90 0 0 Clarksville 65 78 51 66 45 / 70 90 70 0 0 Crossville 62 76 54 65 45 / 50 80 90 20 0 Columbia 65 80 53 69 47 / 70 80 80 0 0 Lawrenceburg 66 79 55 68 47 / 70 80 80 10 0 Waverly 64 79 51 68 47 / 70 90 70 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......07 AVIATION........Schaper
Hazardous weather outlook, May 3, 5:00 AM CDT, 13 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 500 AM CDT Mon May 3 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-041000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 500 AM CDT Mon May 3 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Some severe storms are possible early this morning and again tonight across Middle Tennessee, mainly after midnight. Main threats are damaging winds and large hail. An isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Another round of showers and thunderstorms is expected on Tuesday in the late morning and afternoon hours. Some severe storms are possible with damaging winds and large hail the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 08
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 4:25 AM CDT | Special Weather Statement | OHX | Lewis | 35 min |
| May 3, 4:41 AM CDT | Special Weather Statement | OHX | Williamson | 34 min |
| May 3, 4:57 AM CDT | Tornado Warning | OHX | Maury | 23 min |
| May 3, 5:12 AM CDT | Special Weather Statement | OHX | Wilson | 33 min |
| May 3, 5:18 AM CDT | Tornado Warning | OHX | Marshall, Maury | 16 min |
| May 3, 5:52 AM CDT | Areal Flood Advisory | OHX | Lawrence, Lewis, Maury, Wayne | 2 hr |
| May 3, 6:27 AM CDT | Tornado Warning | OHX | Cannon, Rutherford | 9 min |
| May 3, 6:31 AM CDT | Special Weather Statement | OHX | Maury | 29 min |
| May 3, 7:50 AM CDT | Flash Flood Warning | OHX | Hickman, Humphreys, Lewis, Maury, Perry, Williamson | 3 hr |
Nearby
River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.